MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER CATHETER
Catalog Number RSR04
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not available to be returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.The production lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the destination device un-raveled during a case.Follow up communications with the user facility confirmed the following information: the destination device un-raveled upon removal from the patient at the end of a case; it was confirmed that no portion of the product was left in the patient; a 6fr cook ansel was removed and 7fr destination was inserted; the case was performed as planned; the procedure was completed successfully; and there were no patient issue.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the retention sample evaluation results.The actual device was not available, therefore the investigation results are based upon the user facility information and retention samples from three recently manufactured lots.No visual anomalies were noted.Dimensional and functional testing confirmed the samples met manufacturing specifications.There is no evidence that this event was related to a device defect or malfunction.The retention samples confirmed the product met manufacturing specifications.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6195050
Report Number1118880-2016-00279
Device Sequence Number10941988
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public00389701006192
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRSR04
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR COOK ANSEL AVINGER ATHERECTOMY DEVICE